| Model Number |
M00537180 |
| Medical Device Problem Code |
Unsealed Device Packaging (1444)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
06/01/2019
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
Date of event: date of event was approximated to (b)(6) 2018 as no event date was reported.(b)(4).The device has not been received for analysis.Upon receipt and completion of the failure analysis of the complaint device, if there is any further relevant information from that review, a supplemental mdr will be filed.
Event or Problem Description
It was reported to boston scientific corporation that two advanix pancreatic stents were received by an account with a hole in the device packaging.This caused the sterility of the device to become compromised.No further issues were reported.There was no patient or procedure involved at the time this incident was noticed, and the device was never opened or used by the account.
Additional Manufacturer Narrative
Block b3: date of event: date of event was approximated to 06/01/2018 as no event date was reported.Block f10; h6: device code of 1444 captures the reported event of seal compromised.Block h10: a visual evaluation of the returned advanix pancreatic was performed.The device returned in its original pouch, the pouch has drag marks and it present an open hole in the tyvek section compromising the seal, additionally, it's important to mention that dirt was found inside of the pouch due to the observed open hole in the tyvek area.The marks indicates that likely the pouch was dragged during manipulation or storage.Based on the product analysis, it is most likely that handling and manipulation of the device during shipping/storage could have contributed with the reported issue, since, the marks indicates that likely the pouch was dragged during manipulation or storage, additionally, boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications, however there is no control how the devices and handled/manipulated or storage in the field.Therefore the most probable root cause for this event is 'cause traced to transport/storage' based on the facts that dhr did not show any abnormalities and that process controls are in place to prevent this failure from happening, a review of the device history record (dhr) was performed, no anomalies were observed, the review confirmed that the accepted device met all manufacturing specifications and boston scientific manufacturing processes include extensive inspections to ensure that all finished devices meet specifications.
Event or Problem Description